Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 347, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2005, 4:44 PM MDT for Keith County, Lincoln County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 4:44 PM MDT (22:44 UTC)
- Expired
- Jul 25, 2005, 5:45 PM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Keith County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 2620 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 252244
SVRLBF
NEC101-111-252345-
/O.NEW.KLBF.SV.W.0347.050725T2244Z-050725T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT MON JUL 25 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTHWEST NEBRASKA
SOUTHEASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 645 PM CDT(545 PM MDT)
* AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
PAXTON...OR ABOUT 21 MILES EAST OF OGALLALA...AND MOVING SOUTHEAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF SUTHERLAND BY 555 PM CDT
LAT...LON 4122 10133 4102 10158 4102 10124 4072 10121
4070 10039 4123 10068
$$
SPRINGER2 follow-up statements
000 WWUS53 KLBF 252309 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 609 PM CDT MON JUL 25 2005 NEC101-252319- /O.CAN.KLBF.SV.W.0347.000000T0000Z-050725T2345Z/ KEITH NE- 509 PM MDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KEITH COUNTY IS CANCELLED... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4125 10123 4072 10121 4070 10039 4123 10068 $$ NEC111-252345- /O.CON.KLBF.SV.W.0347.000000T0000Z-050725T2345Z/ LINCOLN NE- 609 PM CDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR LINCOLN COUNTY... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF SUTHERLAND...OR ABOUT 20 MILES SOUTHWEST OF NORTH PLATTE...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN LINCOLN COUNTY AT 620 PM CDT RURAL CENTRAL LINCOLN COUNTY AT 630 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4125 10123 4072 10121 4070 10039 4123 10068 $$ SPRINGER
000 WWUS53 KLBF 252341 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 641 PM CDT MON JUL 25 2005 NEC111-252351- /O.EXP.KLBF.SV.W.0347.000000T0000Z-050725T2345Z/ LINCOLN NE- 641 PM CDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY EXPIRES AT 645 PM CDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4125 10123 4072 10121 4070 10039 4123 10068 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:30 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 25, 1:30 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT MON JUL 25 2005
.DISCUSSION...
THE SURFACE FRONT WILL PUSH THROUGH CENTRAL AND SOUTHWEST
NEBRASKA BY LATE THIS EVENING. THUNDERSTORMS ARE LIKELY IN CENTRAL
AND SOUTHWEST NEBRASKA, WHILE SCATTERED THUNDERSTORMS CAN BE
EXPECTED IN THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA. STORMS
WILL TAPER OFF IN THE NORTH CENTRAL NEBRASKA AFTER MIDNIGHT.THE
FRONT WILL BE A LITTLE SLOWER CLEARING THE PANHANDLE, SO
THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY THERE.
FOR WEDNESDAY THROUGH FRIDAY, TEMPERATURES WILL GRADUALLY WARM,
BUT A RETURN TO 100S IS NOT EXPECTED.
RETURN FLOW FROM THE TEXAS GULF COAST WILL BEGIN BRINGING
MOISTURE TO THE CENTRAL HIGH PLAINS BY SATURDAY EVENING. WITH
CONVERGENCE ALONG A SURFACE BOUNDARY MOVING INTO WESTERN NEBRASKA
SATURDAY NIGHT, A MENTION OF THUNDERSTORMS MAY BE APPROPRIATE FOR
SATURDAY NIGHT THROUGH MONDAY, AND FAVORING THE DIURNAL PRIME TIMES
OF EVENING AND LATE NIGHT. HOWEVER, CONDENSATION DEFICITS IN THE
LOWER LEVELS ARE EXPECTED TO BE 150-250MB SO, FOR THE TIME BEING,
WE WILL KEEP THE MENTION OUT OF MOST OF THE AREA UNTIL SUNDAY
NIGHT.
&&
.SYNOPSIS...
ANALYSIS OF 18Z SURFACE DATA SHOWS THE COLD FRONT HAS COME INTO
NORTHERN NEBRASKA TO JUST NORTH OF NORFOLK AND BROKEN BOW AND JUST
SOUTH OF THEDFORD AND CHADRON. THE KLNX WSR-88D SHOWS A LINE OF
THUNDERSTORMS JUST NORTH OF THE APPARENT LOCATION OF THE SURFACE
FRONT. BECAUSE OF CLOUD COVER, THE GOES SOUNDER DERIVED PRODUCT
IMAGERY IS NOT MUCH HELP.
&&
LBF WATCHES/WARNINGS/ADVISORIES...NONE
&&
SPRINGERHazardous weather outlook, Jul 25, 2:12 PM MDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT MON JUL 25 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-261000- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 312 PM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT THROUGHOUT THE OUTLOOK AREA. MOST THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...WITH FREQUENT LIGHTNING AND HEAVY RAINFALL THE MAIN THREATS. A FEW ISOLATED STORMS EAST OF A LINE FROM VALENTINE TO OGALLALA MAY HAVE THE BEST POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TOMORROW...ESPECIALLY IN THE EASTERN PANHANDLE. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:30 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Jul 25, 8:38 AM MDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 58 min |
| Jul 25, 3:39 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.